Request Legal Help Now - Free

LAWSUITS NEWS & LEGAL INFORMATION

Cipro User: "Your Life Is Miserable"

. By
Land O' Lakes, FLMichelle A. says she was only on Cipro for a few days when she developed Cipro side effects. The side effects she suffered, however, were not the Cipro effects that are receiving the most attention—Cipro tendonitis or Cipro tendon rupture. Instead, Michelle suffered from cartilage degeneration that has ultimately resulted in her being in a wheelchair.

"I was being treated for cellulitis [a bacterial skin infection] and that is why I was given Cipro," Michelle says. "I was having home health come to help me with the cellulitis wound. They saw me walk during my first days on Cipro and I was fine. A few days later, I was unable to walk at all. I couldn't put my foot down. This is how my problems started.

"This happened between December and January, two years ago. I had to change doctors because of insurance, and the doctor gave me over 20 mgs of prednisone [a corticosteroid used to treat inflammation]. My knee didn't feel any different after I was given the prednisone, but an MRI showed cartilage degeneration and osteonecrosis—degeneration of the bone in my knee, caused by the prednisone.

"Right now, I'm confined to a wheelchair. It's my right knee. I can move sideways but can't put pressure on it to walk forward. The pain is excruciating. It's definitely affected my life. Luckily, I can still drive because I have responsibilities with my daughter, in addition to my 8-year-old grandchild who is in and out of hospital. It's very difficult being in a wheelchair.

"It wasn't very long between the time I started Cipro and the time I felt the pain—maybe about a week. No drug that can cause this much damage to a person should be on the market. As we can see, I'm not the only one who's been affected by this.

"Your life is miserable. You're not the same person when you can't get around—it's very limiting. You've got things to do but it becomes extremely difficult to live from a wheelchair."

Cipro is in a class of drugs called fluoroquinolones. According to the US Food and Drug Administration (FDA; 04/30/09), studies have shown that young dogs, when given ciprofloxacin (the generic name of Cipro) have developed permanent cartilage erosion in weight-bearing joints. Furthermore, similar drugs in the quinolone class have been shown to result in erosion of cartilage in weight-bearing joints in other animal studies, as well.

READ ABOUT CIPRO TENDON RUPTURE LAWSUITS

Cipro Tendon Rupture Legal Help

If you or a loved one have suffered losses in this case, please click the link below and your complaint will be sent to a drugs & medical lawyer who may evaluate your Cipro Tendon Rupture claim at no cost or obligation.

READER COMMENTS

Posted by

on
I was prescribed Cipro back in 2012 for three months twice daily. Ever since I developed tendon problems cartilage and ligaments. I went to the doctor many times spend lots of money they even put me on a CT scaner which didn't make sense. They already had X Ray's and mri. My rib cartlige is loose, both my thumbs mcp joints are messed up, my clavicle pushed into my sternum, both ac and SC joints are loose. On the left foot my peronial tendon keeps popping and my heal hurts, I tore my shoulder cuff and my right knee cap tendon is snapping. Before I took Cipro I was into sports weight lifting I was strong and enjoying life more.

Posted by

on
Before taking Cipro I was a powerlifter after taking Cipro I was left unable to walk. MY tendon's are torn and I don't know if I will ever have my life back. I am currently in a wheel chair.

Posted by

on
I was precribed Cipro for a total of 37 days. Ist tendon rupture was on my right knee while on Cipro. Immediately afer finishing my script I developed double vision. 2 mths later my right bicept tendon ruptured. 2 mths later my left bicept tendon ruptured. 4 mths later the tendons in my back ruptured which led to back surgery. 2 years after my back surgery now I'm looking at another back surgery. I have tendonitis in both arms and sholders and back. They were able to correct my vision with prism lenses. I was 56 when this all happened. I am permanently disabled. Someone needs to wake these doctors up and make them stop handing this medicine out like candy. Cipro has RUINED MY LIFE!!!

Posted by

on
Hi, I suffered from cipro poisoning almost 3 years ago now. I was given it initially for a mild infection and ended up sick for over a year. It was the worst pain and experience I have ever had in all my life. I have permanent damage in my back and have an ear condiotion all b/c of cipro. I changed my diet drastically and manage inflammation through supplementation and healthy eating. I'm one of the lucky ones and have improved quite a bit.

ADD YOUR COMMENT ON THIS STORY

Fields marked * are mandatory. Please read our comment guidelines before posting.

*Name:

Note: Your name will be published with your comment.

*Email Address:

Your email will only be used if a response is needed.
*Your Comment:

Are you the defendant or a subject matter expert on this topic with an opposing viewpoint? We'd love to hear your comments here as well, or if you'd like to contact us for an interview please submit your details here.


Click to learn more about LawyersandSettlements.com

Request Legal Help Now! - Free